Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 116, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 11, 2021, 10:10 AM CDT for Pearl River County, Mississippi. It took effect at May 12, 2021, 4:36 AM CDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 10:10 AM CDT (15:10 UTC)
- In effect from
- May 12, 2021, 4:36 AM CDT
- Expired
- May 12, 2021, 7:39 PM CDT
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point East Hobolochitto Creek near Caesar (CREM6). The gauge peaked at 14.82 ft at May 12, 2021, 8:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
370 WGUS44 KLIX 111510 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 1010 AM CDT Tue May 11 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. East Hobolochitto Creek Near Caesar affecting Pearl River County. MSC109-120915- /O.NEW.KLIX.FL.W.0115.210512T0916Z-210513T2044Z/ /MNLM6.1.ER.210512T0916Z.210513T0000Z.210513T1443Z.NO/ 1010 AM CDT Tue May 11 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the West Hobolochitto Creek Near McNeill. * From late tonight to Thursday afternoon. * At 9:45 AM CDT Tuesday the stage was 11.5 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tonight to a crest of 17.5 feet Wednesday evening. * Impact...At 17.0 feet, Some roads in the county inundated but passable. Homes in Westchester Subdivision, Picayune will be threatened. Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ MSC109-120915- /O.NEW.KLIX.FL.W.0116.210512T0949Z-210514T0112Z/ /CREM6.1.ER.210512T0949Z.210513T0000Z.210513T1912Z.NO/ 1010 AM CDT Tue May 11 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the East Hobolochitto Creek Near Caesar. * From late tonight to Thursday evening. * At 9:45 AM CDT Tuesday the stage was 11.9 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tonight to a crest of 16.0 feet Wednesday evening. * Impact...At 15.0 feet, Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$ JFL
3 follow-up statements
988 WGUS84 KLIX 120156 FLSLIX Flood Statement National Weather Service New Orleans LA 856 PM CDT Tue May 11 2021 ...The Flood Warning is extended for the following rivers in Mississippi... East Hobolochitto Creek Near Caesar affecting Pearl River County. MSC109-122000- /O.EXT.KLIX.FL.W.0116.210512T0936Z-210514T0200Z/ /CREM6.1.ER.210512T0936Z.210513T0000Z.210513T2000Z.NO/ 856 PM CDT Tue May 11 2021 ...The Flood Warning is now in effect until late Thursday evening... The Flood Warning continues for the East Hobolochitto Creek Near Caesar. * From late tonight to Thursday evening. * At 7:45 PM CDT Tuesday the stage was 13.9 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tonight to a crest of 16.0 feet tomorrow evening. It will then fall below flood stage Thursday afternoon. * Impact...At 15.0 feet, Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$
161 WGUS84 KLIX 121428 FLSLIX Flood Statement National Weather Service New Orleans LA 928 AM CDT Wed May 12 2021 ...The Flood Warning continues for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. East Hobolochitto Creek Near Caesar affecting Pearl River County. MSC109-130830- /O.EXT.KLIX.FL.W.0116.000000T0000Z-210513T2000Z/ /CREM6.1.ER.210512T1545Z.210513T0000Z.210513T1400Z.NO/ 928 AM CDT Wed May 12 2021 ...The Flood Warning is now in effect until tomorrow afternoon... The Flood Warning continues for the East Hobolochitto Creek Near Caesar. * Until Thursday afternoon. * At 8:45 AM CDT Wednesday the stage was 14.8 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning to a crest of 15.5 feet this evening. * Impact...At 15.0 feet, Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$ MSC109-130830- /O.EXT.KLIX.FL.W.0115.000000T0000Z-210513T1845Z/ /MNLM6.1.ER.210512T1225Z.210513T0000Z.210513T1245Z.NO/ 928 AM CDT Wed May 12 2021 ...The Flood Warning is now in effect until early tomorrow afternoon... The Flood Warning continues for the West Hobolochitto Creek Near McNeill. * Until Thursday afternoon. * At 8:45 AM CDT Wednesday the stage was 15.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.0 feet this evening. * Impact...At 15.0 feet, Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ JFL
830 WGUS84 KLIX 130039 FLSLIX Flood Statement National Weather Service New Orleans LA 739 PM CDT Wed May 12 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... East Hobolochitto Creek Near Caesar affecting Pearl River County. MSC109-130145- /O.CAN.KLIX.FL.W.0116.000000T0000Z-210513T0039Z/ /CREM6.1.ER.210512T1545Z.210513T0000Z.210513T1400Z.NO/ 739 PM CDT Wed May 12 2021 ...The Flood Warning for the East Hobolochitto Creek Near Caesar has been cancelled... The Flood Warning is cancelled for the East Hobolochitto Creek Near Caesar. * At 6:45 PM CDT Wednesday the stage was 14.7 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 6.0 feet Monday evening. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 11, 4:46 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 11, 4:46 AM CDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
446 AM CDT Tue May 11 2021
.SHORT TERM...
There were not a lot of changes needed to the forecast as a
whole as the overall scenario remains fairly unchanged.
Unfortunately, that four letter word will be the main issue for us
again today and into tomorrow as well. Rain will once again move
into the area by the afternoon hours as a front remains stalled
near and to the north of the forecast area and the next shortwave
feature moves across the area from west to east.
While some of the storms today and tomorrow could become strong to
severe, the main issue will be the possibility of heavy rainfall.
Any stronger storms across the area will be capable of strong
winds, large hail and even a isolated tornado. That said, given
the high PW values expected again across the area and more than
adequate forcing, areas of heavy rain are likely to occur
beginning in the northern part of the forecast area and slowly
pushing southward. Additional rainfall amounts of 2-4 inches are
likely with isolated higher amounts possible. Given the amount of
rain the area has had over the last several days, and weeks for
that matter, opted not to try to pinpoint the location of the
heaviest rainfall and went with a flash flood watch for the entire
area from 18Z today through 18Z tomorrow.
By late tomorrow evening, the rain should begin pushing off into
the coastal waters and out of the area as the front finally moves
through the area and into the coastal waters by Thursday morning.
Some lingering rainfall is possible on Thursday but clearing
should begin from northwest to southeast as the day progresses.
.LONG TERM (Thursday night and beyond)...
By Thursday evening, northern stream shortwave should have pushed
any significant precipitation offshore, with the possible
exception of extreme lower Plaquemines Parish. Shortwave ridging
will move into the area Friday and Saturday, before onshore flow
returns as the ridge shifts to the east of the area. Weak
shortwaves in southwesterly flow could produce a few showers or
thunderstorms as early as Sunday afternoon. Areal coverage of
thunderstorms is likely to increase Monday into Tuesday as a
shortwave moves eastward out of the southern Rockies. Blended
solutions are carrying relatively high PoPs for much of the area
Monday into Tuesday, and it looks like the 00Z GFS is showing some
agreement with this solution. Blended temperature guidance
doesn't deviate much from what the 12Z GFS/ECMWF medium range
solutions were giving, so making significant adjustments wasn't
really considered. 35
&&
.AVIATION...
Ceilings have lowered at most terminals by with some reduced
visibilities as well. Still some convection well to the northwest
near KSHV that has tended to work it's way southeast. At this
time, it'd be close to sunrise before getting to KBTR, and not
confident it would make it that far, so will not be carrying
mention of TSRA in the first 9 hours of the 06Z TAF package, but
threat is certainly not zero.
The overnight IFR conditions should improve to MVFR ceilings
around 15Z. Question then becomes exactly where/when convection
initiates during the day today. Synoptic scale models (GFS,
ECMWF) develop most convection north of all of our terminals, and
keep it there during the day. Some of the convection allowing
models develop TSRA near at least our northern terminals during
daytime heating. For now, will carry VCTS beginning at 15Z and
continue through the day for each terminal, but this may need to
be trimmed back in later forecasts, particularly at KHUM and the
New Orleans terminals. Ceilings again could drop into the IFR
range beyond 00Z Wednesday.
&&
.MARINE...
Outside of the convective risk for isolated strong wind events
from thunderstorms, the pattern over the coastal waters will be
fairly benign through Wednesday. However, winds could increase
into exercise caution range in the wake of a passing cold front
Wednesday night through Friday night. Conditions should improve by
Saturday as high pressure shifts over the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 66 73 57 / 80 80 90 40
BTR 86 68 76 61 / 70 80 90 40
ASD 85 68 78 62 / 70 60 90 50
MSY 87 73 80 67 / 50 60 90 50
GPT 82 69 79 62 / 60 60 90 50
PQL 82 68 79 61 / 60 50 90 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for LAZ034>037-039-046>050-056>061-063>072-
075>078.
GM...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for GMZ530.
MS...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for MSZ068>071-077-080>082.
GM...&&In the hours before
Special weather statement, May 11, 9:21 AM CDT, 49 minutes before
Special Weather Statement National Weather Service New Orleans LA 921 AM CDT Tue May 11 2021 LAZ039-071-072-075-111500- Washington-Northern Tangipahoa-Northwest St. Tammany-Southern Tangipahoa- 921 AM CDT Tue May 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY... CENTRAL TANGIPAHOA AND SOUTHWESTERN WASHINGTON PARISHES... At 921 AM CDT, a strong thunderstorm was located near Robert, or 10 miles west of Covington, moving north at 25 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Hammond, Franklinton, Amite, Ponchatoula, Amite City, Independence, Roseland, Folsom, Enon, Wilmer, Natalbany, Robert and Tickfaw. This includes the following Interstates... Interstate 12 between mile markers 39 and 57. Interstate 55 in Louisiana between mile markers 25 and 26, and between mile markers 46 and 55. LAT...LON 3042 9020 3042 9046 3085 9057 3084 8992 TIME...MOT...LOC 1421Z 174DEG 22KT 3052 9027 MEFFER
Special weather statement, May 11, 9:47 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
947 AM CDT Tue May 11 2021
MSZ077-111530-
Pearl River-
947 AM CDT Tue May 11 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PEARL RIVER
COUNTY...
At 947 AM CDT, a strong thunderstorm was located near Mcneil, or 11
miles south of Poplarville, moving northeast at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Poplarville.
This includes Interstate 59 in Mississippi between mile markers 15
and 36.
LAT...LON 3089 8934 3079 8934 3064 8948 3065 8954
3063 8954 3065 8960 3098 8957
TIME...MOT...LOC 1447Z 203DEG 19KT 3068 8953
MEFFERSpecial weather statement, May 11, 9:53 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
953 AM CDT Tue May 11 2021
LAZ034-046>050-056-057-111600-
Livingston-Iberville-Ascension-Pointe Coupee-Assumption-West Baton
Rouge-St. James-East Baton Rouge-
953 AM CDT Tue May 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ASCENSION...
WEST BATON ROUGE...SOUTH CENTRAL POINTE COUPEE...NORTHWESTERN
LIVINGSTON...IBERVILLE...EAST BATON ROUGE AND NORTHERN ASSUMPTION
PARISHES...
At 953 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ramah to near Lake Fausse Pointe.
Movement was east at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Baton Rouge, Baker, Denham Springs, Gonzales, Donaldsonville,
Plaquemine, Port Allen, Oak Hills Place, St. Gabriel, Addis, Brusly,
White Castle, Maringouin, Rosedale, Grosse Tete, Westminster,
Geismar, Erwinville, Watson and Ramah.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 130 and 178.
Interstate 12 between mile markers 1 and 13.
Interstate 110 in Louisiana between mile markers 1 and 8.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3050 9158 3066 9090 2996 9096 2996 9125
3000 9126 3000 9123 3004 9122 3003 9124
3006 9127 3006 9137 3010 9138 3010 9146
3019 9147 3020 9149 3023 9148 3026 9159
3030 9161
TIME...MOT...LOC 1453Z 263DEG 23KT 3044 9152 3004 9158
MEFFERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:11 AM CDT | Flash Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 39 hr |
| May 11, 8:49 AM CDT | Areal Flood Advisory | LIX | Hancock | 116 min |
| May 11, 9:14 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 29 min |
| May 11, 9:47 AM CDT | Special Weather Statement | LIX | Pearl River | 43 min |
| May 11, 10:10 AM CDT | River Flood Warning | LIX | Pearl River | 34 hr |
| May 11, 10:13 AM CDT | Special Weather Statement | LIX | Hancock | 47 min |
| May 11, 10:34 AM CDT | Special Weather Statement | LIX | Walthall | 56 min |
| May 11, 10:54 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 51 min |
| May 11, 10:57 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 48 min |
| May 11, 11:25 AM CDT | Areal Flood Advisory | LIX | Pearl River | 3 hr |
| May 11, 11:42 AM CDT | Special Weather Statement | LIX | Jackson | 63 min |
| May 11, 1:24 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 66 min |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.